View Full Version : Quitting finasteride

01-22-2016, 02:47 PM
Hi all!

I started the drug in the middle of December (Propecia by Merck). I was taking the recommended dosage.

Everything went fine until the third week, I just suddenly got a terrible ballache, low libido and lack of sensitivity down there. Also premature ejaculation and insomnia. I changed my dosage to 0.5mg MWF immediately, and all the sides went away in less than a week.

The next two weeks were absolutely side-free, I even started to suspect that it is no longer working. Then all of it returned, with an additional one: very early stage of gyno. (puffy, sensitive nipples).

I do not want to take it anymore, my body obviously cant deal with it. Should I just quit cold turkey? I was on it for only 5 weeks afterall. Have I already done some major hormonal changes which raise the chance of PFS if I quit straightaway?


01-22-2016, 03:05 PM
Check with your prescribing doctor to make sure, but it's my understanding that it's okay to quit right away. I stopped taking it about 4 months ago. I wasn't experiencing sides or anything, but would rather be unmedicated than medicated any day of the week. I stopped cold turkey with no issue.

I am a patient advocate for Dr. Parsa Mohebi in Los Angeles, CA. My opinions/comments are my own and do not necessarily reflect the opinions of Dr. Mohebi and his staff.

01-22-2016, 05:20 PM
Thank you very much!